STANLEY C. TUCKER, M.D.; THOMAS E. PATTESON, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Previous reports have reviewed evidence that, in susceptible individuals, exposure to halothane may induce hepatitis or hepatic necrosis by a hypersensitivity reaction (1). This problem is most frequently seen among jaundiced patients after surgery, but an occasional anesthetist has been reported to have had a hypersensitivity reaction to halothane (2).
We wish to report an unusual manner of exposure to halothane in a man who "sniffed" it weekly to obtain a "high."
The patient, a 26-year-old inmate of a state prison, was referred with nausea, vomiting, jaundice, anorexia, light-colored stools, and tea-colored urine of approximately 1 month's
TUCKER SC, PATTESON TE. Hepatitis and Halothane Sniffing. Ann Intern Med. 1974;80:667–668. doi: https://doi.org/10.7326/0003-4819-80-5-667_2
Download citation file:
Published: Ann Intern Med. 1974;80(5):667-668.
Gastroenterology/Hepatology, Liver Disease.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use